MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. PROXICOR FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP - DXZ

AZIYO BIOLOGICS, INC. PROXICOR FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP - DXZ
Model Number CMCV-003-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the device history record for the reported lot shows that all units were quality released for distribution on 05/23/2019 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during final packaging.As the reported event of tamponade is typically associated with placement/suturing of the proxicor for pericardial closure device, a request for subassembly manufacturing lot review from our ecm component supplier was not made as there were no allegations of device failure.It can be noted that it appears from the reported information that the proxicor device was prepared (e.G.Hydrated) per the instructions for use, including no use of hemostatic or adhesive agents.Following device removal, patient was reported as recovering.It can be noted that per the proxicor for pericardial closure instruction for use (art-20707a) provided with the packaged device, that the potential complication of cardiac tamponade is listed for the procedure and use of the device.Although the exact cause of the reported event cannot be conclusively determined, tamponade is a known complication of pericardial closure.It is not anticipated that any additional information will be forthcoming related to this event.
 
Event or Problem Description
It was reported on 05/29/2020 that a proxicor for pericardial closure device (model cmcv-003-402 lot# m19e1211) was placed during a procedure performed on (b)(6) 2020 to close the pericardium on a (b)(6) male patient.Once the proxicor was in place, the patient developed symptoms of tamponade.Decrease in blood pressure (bp), increase in cardovascular pressure (cvp) and decreased left ventricular (lv) function.Proxicor was removed.Physician stated that the probable cause of the event was tightness due to the proxicor for pericardial closure device being placed.Patient is recovering following removal.

Brand Name
PROXICOR FOR PERICARDIAL CLOSURE
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP - DXZ
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell, ga
MDR Report Key10202399
Report Number3005619880-2020-00036
Device Sequence Number2297133
Product Code DXZ
UDI-Device Identifier10859389005017
UDI-Public10859389005017
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberCMCV-003-402
Device Lot NumberM19E1211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR